Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 276, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Aug 6, 2011, 11:09 PM CDT for 7 counties in Iowa. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2011, 11:09 PM CDT (04:09 UTC)
- Expired
- Aug 7, 2011, 12:00 AM CDT
- In force
- 51 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clarke County, IA, Jasper County, IA, Lucas County, IA, Madison County, IA, Marion County, IA, Polk County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 42 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 11:34 PM CDT | TSTM WND DMG | Indianola, IA | TREES AND POWER LINES DOWN. ESTIMATED 60 TO 70 MPH WINDS. WIND BLOWS FOR SEVERAL MINUTES. |
| Aug 6, 11:49 PM CDT | TSTM WND DMG | Knoxville, IA | WALMART SUPERCENTER HAD A LARGE WINDOW BLOWN OUT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 6, 5:32 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
| Aug 6, 10:14 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.2 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3454 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 13.5
The text
As transmitted, in the capitals the NWS used until 2016.
011
WUUS53 KDMX 070409
SVRDMX
IAC039-099-117-121-125-153-181-070500-
/O.NEW.KDMX.SV.W.0276.110807T0409Z-110807T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1109 PM CDT SAT AUG 6 2011
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CLARKE COUNTY IN SOUTH CENTRAL IOWA...
SOUTHWESTERN JASPER COUNTY IN CENTRAL IOWA...
NORTHERN LUCAS COUNTY IN SOUTH CENTRAL IOWA...
EASTERN MADISON COUNTY IN SOUTH CENTRAL IOWA...
MARION COUNTY IN SOUTH CENTRAL IOWA...
SOUTHERN POLK COUNTY IN CENTRAL IOWA...
WARREN COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL MIDNIGHT CDT
* AT 1105 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 11 MILES WEST OF INDIANOLA...AND
MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
DES MOINES...INDIANOLA...NORWALK...PLEASANT HILL...CARLISLE...
PLEASANTVILLE...KNOXVILLE...MONROE...SPRING HILL...DES MOINES INT
AIRPORT...ACKWORTH...MILO...LACONA...HARTFORD...SANDYVILLE...
RUNNELLS...SWAN...MELCHER-DALLAS...KNOXVILLE AIRPORT AND LAKE RED
ROCK.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 42 AND 71.
THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 8 AND 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...
SEEK SHELTER IN A REINFORCED BUILDING.
&&
LAT...LON 4150 9396 4151 9380 4156 9379 4159 9363
4157 9305 4116 9297 4116 9310 4114 9310
4113 9385
TIME...MOT...LOC 0409Z 263DEG 42KT 4133 9371
WIND...HAIL 60MPH <.75IN
$$
AW4 follow-up statements
067
WWUS53 KDMX 070431
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1131 PM CDT SAT AUG 6 2011
IAC039-121-070441-
/O.CAN.KDMX.SV.W.0276.000000T0000Z-110807T0500Z/
MADISON IA-CLARKE IA-
1131 PM CDT SAT AUG 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLARKE AND
EASTERN MADISON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4116 9356 4116 9375 4148 9379 4159 9363
4157 9305 4116 9297 4116 9310 4114 9310
4114 9356
TIME...MOT...LOC 0431Z 258DEG 39KT 4136 9338
$$
IAC099-117-125-153-181-070500-
/O.CON.KDMX.SV.W.0276.000000T0000Z-110807T0500Z/
WARREN IA-POLK IA-MARION IA-LUCAS IA-JASPER IA-
1131 PM CDT SAT AUG 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
JASPER...NORTHERN LUCAS...MARION...SOUTHEASTERN POLK AND WARREN
COUNTIES UNTIL MIDNIGHT CDT...
AT 1128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 7 MILES EAST OF INDIANOLA...MOVING
EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
PLEASANTVILLE...KNOXVILLE...MONROE...RUNNELLS...SWAN...
MELCHER-DALLAS...KNOXVILLE AIRPORT AND LAKE RED ROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.
&&
LAT...LON 4116 9356 4116 9375 4148 9379 4159 9363
4157 9305 4116 9297 4116 9310 4114 9310
4114 9356
TIME...MOT...LOC 0431Z 258DEG 39KT 4136 9338
WIND...HAIL 60MPH <.75IN
$$
COGIL564
WWUS53 KDMX 070436
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1136 PM CDT SAT AUG 6 2011
IAC099-117-125-153-181-070500-
/O.CON.KDMX.SV.W.0276.000000T0000Z-110807T0500Z/
WARREN IA-POLK IA-MARION IA-LUCAS IA-JASPER IA-
1136 PM CDT SAT AUG 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
JASPER...NORTHERN LUCAS...MARION...SOUTHEASTERN POLK AND WARREN
COUNTIES UNTIL MIDNIGHT CDT...
AT 1132 PM CDT...EMERGENCY MANAGEMENT REPORTED A SEVERE THUNDERSTORM
PRODUCING DAMAGING WINDS IN EXCESS OF 65 MPH WITH TREES AND
POWERLINES DOWN IN INDIANOLA. THIS STORM WAS LOCATED 7 MILES EAST
OF INDIANOLA...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
PLEASANTVILLE...KNOXVILLE...MONROE...RUNNELLS...MELCHER-DALLAS...
SWAN...KNOXVILLE AIRPORT AND LAKE RED ROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...IMMEDIATELY GO TO THE BASEMENT OR AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 4116 9356 4116 9375 4148 9379 4159 9363
4157 9305 4116 9297 4116 9310 4114 9310
4114 9356
TIME...MOT...LOC 0436Z 258DEG 41KT 4136 9338
WIND...HAIL 60MPH <.75IN
$$
COGIL182
WWUS53 KDMX 070451
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1151 PM CDT SAT AUG 6 2011
IAC099-117-125-153-181-070500-
/O.CON.KDMX.SV.W.0276.000000T0000Z-110807T0500Z/
WARREN IA-POLK IA-MARION IA-LUCAS IA-JASPER IA-
1151 PM CDT SAT AUG 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
JASPER...NORTHEASTERN LUCAS...MARION...SOUTHEASTERN POLK AND EASTERN
WARREN COUNTIES UNTIL MIDNIGHT CDT...
AT 1146 PM CDT...EMERGENCY MANAGEMENT REPORTED A SEVERE THUNDERSTORM
PRODUCING DAMAGING WINDS IN EXCESS OF 65 MPH. THIS STORM WAS LOCATED
NEAR PLEASANTVILLE...OR 17 MILES EAST OF INDIANOLA...MOVING EAST AT
45 MPH.
LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...MONROE...KNOXVILLE AIRPORT AND LAKE RED ROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...IMMEDIATELY GO TO THE BASEMENT OR AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 4154 9360 4158 9333 4157 9305 4116 9297
4116 9310 4114 9310 4114 9341
TIME...MOT...LOC 0451Z 258DEG 41KT 4139 9316
WIND...HAIL 60MPH <.75IN
$$
COGIL275
WWUS53 KDMX 070504
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1204 AM CDT SUN AUG 7 2011
IAC099-117-125-153-181-070513-
/O.EXP.KDMX.SV.W.0276.000000T0000Z-110807T0500Z/
WARREN IA-POLK IA-MARION IA-LUCAS IA-JASPER IA-
1204 AM CDT SUN AUG 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JASPER...
NORTHEASTERN LUCAS...MARION...SOUTHEASTERN POLK AND EASTERN WARREN
COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
PORTIONS OF JASPER...MARION...MAHASKA...AND POWESHIEK COUNTIES UNTIL
1245 AM.
LAT...LON 4154 9360 4158 9333 4157 9305 4116 9297
4116 9310 4114 9310 4114 9341
TIME...MOT...LOC 0451Z 258DEG 41KT 4139 9316
$$
COGILWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 6:41 PM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Aug 6, 6:41 PM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 641 PM CDT SAT AUG 6 2011 .SHORT TERM /TONIGHT/... SHORT WAVE TROUGH SEEN ON WATER VAPOR IMAGERY ALONG THE WY/SD BORDER IS EXPECTED TO ORGANIZE CONVECTIVE DEVELOPMENT THIS EVENING... HOWEVER SURFACE FEATURES ARE NOT WELL DEFINED...SO CONFIDENCE IN CONVECTIVE EVOLUTION IS NOT HIGH. BROAD AREA OF LOW PRESSURE IS OVER IOWA AND MINNESOTA...WITH A WIND SHIFT TO WESTERLY FLOW OVER NW IOWA INITIATED BY EARLIER CONVECTION. A FEW STORMS COULD DEVELOP OVER N CENTRAL IOWA ALONG THIS WIND SHIFT LINE...BUT THEY ARE NOT EXPECTED TO BE SEVERE. OTHER STORMS ARE POSSIBLE OVER EASTERN NEBRASKA INTO SE SOUTH DAKOTA AS SHORT WAVE CATCHES UP TO INSTABILITY AXIS...PER SWOMCD. LATEST RUC MODEL AND 12Z WRF RUNS SHOW A NICE CLEAN LINE OF SCATTERED THUNDERSTORMS PROGRESSING EAST ACROSS IOWA TONIGHT...SO HAVE GONE WITH FAIRLY HIGH POPS. THINGS MAY NOT BE THAT CLEAN HOWEVER...WITH SOME STORMS FAVORING NORTH IOWA AND OTHER POTENTIALLY HOLDING BACK IN THE SW. SEVERE THREAT IS LIKELY TO BE CONFINED TO DAMAGING WINDS WITH MODERATE DEEP SHEAR. STORMS SHOULD REMAIN PROGRESSIVE AND CROPS CAN SOAK UP SHORT DURATION HEAVIER RAINS. MAY GET SOME FOG IN SOUTHEASTERN SECTIONS NEAR OTTUMWA BEFORE STORM CHANCES ARRIVE...AND IT WILL BE ANOTHER WARM NIGHT IN THOSE LOCATIONS. SOMEWHAT COOLER NORTHWEST BEHIND THE FRONT. .LONG TERM /SUNDAY THROUGH SATURDAY/... MAIN TOPICS ARE THE TIMING AND PLACEMENT OF PRECIP FOR THE BEGINNING OF THE PERIOD...AS WELL AS THE ANTICIPATION OF DRIER AND COOLER CONDITIONS MIDWEEK. SUNDAY THROUGH MONDAY MORNING... AT THE START OF THE PERIOD...COULD SEE SOME LINGERING SHOWERS AND THUNDERSTORMS ACROSS THE EAST/NORTHEASTERN CWA. SREF TRENDS SHOW INCREASING PROBABILITY OF PRECIP...SO HAVE INCLUDED SLIGHT POPS THROUGH THE LATE MORNING HOURS. THEN EXPECT CLEARING/DRYING TREND THROUGHOUT SUNDAY AFTERNOON DUE TO THE SUBSIDENCE BEHIND THE DEPARTING SHORTWAVE AND COLD AIR ADVECTION. MEANWHILE...ZONAL FLOW WITH EMBEDDED WEAK SHORTWAVES WILL RESULT IN UPSLOPE CONVECTION ACROSS THE WESTERN NEBRASKA EARLY SUNDAY EVENING...AND THIS THUNDERSTORM COMPLEX SHOULD PROPAGATE EAST SOUTHEAST THROUGHOUT THE OVERNIGHT HOURS. LOW LEVEL THETA_E ADVECTION WILL BE MAXIMIZED OVER THE MISSOURI RIVER VALLEY...SO HAVE HIGHEST POPS OVER THE SOUTHWESTERN CWA SUNDAY NIGHT. MONDAY THROUGH SATURDAY... A FAIRLY IMPRESSIVE SHORTWAVE CURRENTLY LOCATED OVER BRITISH COLUMBIA WILL MOVE EASTWARD ALONG THE US/CANADA BORDER...AND BE LOCATED OVER NORTHERN MINNESOTA BY MONDAY EVENING. THE ASSOCIATED SURFACE LOW WILL MOVE NORTH OF THE GREAT LAKES...AND A TRAILING COLD FRONT WILL SWING THROUGH THE UPPER MIDWEST BRINGING ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS...WITH BEST CHANCES FOR CENTRAL IOWA ON MONDAY NIGHT. A FEW STORMS COULD BE SEVERE...WITH DEEP LAYER SHEAR AROUND 25 KTS...AND MLCAPES NEAR 1000 J/KG DURING THE OVERNIGHT HOURS. AT THE MOMENT...THE MAIN THREAT WOULD APPEAR TO BE DAMAGING WIND...AND TO A LESSER DEGREE LARGE HAIL. AS THIS WAVE PUSHES EASTWARD...NORTHWEST FLOW WILL DEVELOP FOR THE MIDDLE OF THE WEEK. CANADIAN HIGH PRESSURE WILL SETTLE IN AND BRING COOLER...DRIER AIR INTO THE REGION. EXPECTING ANY SHOWERS AND THUNDERSTORM TO REMAIN TO THE SOUTH AND WEST OF THE CWA THROUGH THURSDAY. HOWEVER...ANOTHER WAVE CROSSES THE NORTHERN ROCKIES TOWARD THE END OF THE PERIOD...SO HAVE SLIGHT CHANCES FOR THURSDAY NIGHT THROUGH FRIDAY. && .AVIATION...07/00Z CONVECTIVE TRENDS AND THEN FOG POTENTIAL WILL BE THE PRIMARY CONCERNS THIS EVENING. SCATTERED STORMS HAVE DEVELOPED ACROSS ERN NE AND SHOULD ADVANCE INTO IA LATER TONIGHT. TIMING AND POTENTIAL AT ANY PARTICULAR TAF SITE IS STILL IN QUESTION HOWEVER SO NOTHING BEYOND CB WORDING FOR THE TIME BEING. WILL HIT HARDER AS TREND BECOME MORE CLEAR. FLOW IS FAIRLY WEAK SO THERE IS SOME POTENTIAL FOR MVFR FOG NEAR FROPA EARLY SUN MORNING WITH PLENTY OF LOW LEVEL MOISTURE CONTINUING TO POOL ALONG AND AHEAD OF BOUNDARY. POTENTIAL IS CERTAINLY THERE TO GO LOWER...BUT CONFIDENCE NOT THERE YET. NO PRECIP EXPECTED SUN...BUT HIGH MVFR OR LOW VFR CU MAY FORM DURING THE DAY. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...JUNGBLUTH LONG TERM...BEITLICH AVIATION...SMALL
Hazardous weather outlook, Aug 6, 3:31 PM CDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 331 PM CDT SAT AUG 6 2011 IAZ004>007-015>017-023>028-033>039-044>050-057>061-070>074-081>083- 092>094-072045- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS- ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD- DECATUR- 331 PM CDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS...POSSIBLY IN A LINE...ARE EXPECTED TO DEVELOP ACROSS WESTERN IOWA EARLY THIS EVENING...AND MOVE EAST AND SOUTHEAST OVERNIGHT. SOME OF THE STORMS COULD BE SEVERE...MAINLY WEST OF I-35 BEFORE MIDNIGHT...WITH DAMAGING WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM LATE SUNDAY NIGHT THROUGH MONDAY NIGHT. SOME STORMS COULD BE SEVERE...WITH DAMAGING WINDS THE PRIMARY THREAT. THERE ARE ADDITIONAL THUNDERSTORM CHANCES FORECAST ON THURSDAY NIGHT AND FRIDAY...BUT IT IS TOO EARLY TO DIAGNOSE THE SEVERE WEATHER THREAT AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED INTO TONIGHT...MAINLY IN WESTERN IOWA. IAZ062-075-084>086-095>097-072045- POWESHIEK-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS- 331 PM CDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS WESTERN IOWA THIS EVENING. THE STORMS MAY REACH PORTIONS OF SOUTHEAST IOWA AROUND MIDNIGHT AND MOVE EAST THEREAFTER. GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS ARE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM LATE SUNDAY NIGHT THROUGH MONDAY NIGHT. SOME STORMS COULD BE SEVERE...WITH DAMAGING WINDS THE PRIMARY THREAT. THERE ARE ADDITIONAL THUNDERSTORM CHANCES FORECAST ON THURSDAY NIGHT AND FRIDAY...BUT IT IS TOO EARLY TO DIAGNOSE THE SEVERE WEATHER THREAT AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JUNGBLUTH
In the hours before
Local storm report, Aug 6, 10:38 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1038 PM CDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 PM TSTM WND DMG CRESTON 41.06N 94.36W
08/06/2011 UNION IA EMERGENCY MNGR
TREE FELL ON HOUSE.
&&
SMALLLocal storm report, Aug 6, 10:41 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1041 PM CDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 PM TSTM WND GST 3 NE ORIENT 41.23N 94.38W
08/06/2011 E65 MPH ADAIR IA TRAINED SPOTTER
TORRENTIAL RAINS AND LIMITED VISIBILITY.
1039 PM TSTM WND GST 1 ESE AFTON 41.03N 94.18W
08/06/2011 M58 MPH UNION IA MESONET
KCCI SCHOOLNET
&&
SMALLLocal storm report, Aug 6, 10:49 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1049 PM CDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND GST 3 NE CRESTON AIRPORT 41.05N 94.31W
08/06/2011 M67 MPH UNION IA MESONET
FROM IDOT RWIS SITE
&&
SMALLLocal storm report, Aug 6, 10:50 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1050 PM CDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 PM TSTM WND GST 2 WNW CRESTON 41.07N 94.39W
08/06/2011 M71 MPH UNION IA TRAINED SPOTTER
TRAINED SPOTTER REPORTS A MEASURED WIND GUST OF 71
MPH...TREES UPROOTED ON THE WEST SIDE OF CRESTON WITH
DAMAGE TO SOME ROOFS.
&&
LEELocal storm report, Aug 6, 10:58 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1058 PM CDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 PM TSTM WND GST 2 NNW WINTERSET 41.36N 94.03W
08/06/2011 E60 MPH MADISON IA TRAINED SPOTTER
&&
SMALLLocal storm report, Aug 6, 11:03 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1103 PM CDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 PM TSTM WND GST N MURRAY 41.05N 93.95W
08/06/2011 E70 MPH CLARKE IA TRAINED SPOTTER
TRAINED SPOTTER REPORTS WIND GUSTS TO AROUND 70 MPH
LASTING FOR QUITE SOME TIME. MULTIPLE LARGE TREES
DOWN...SOME ON HOUSES. ALSO DIME TO NICKEL HAIL.
&&
LEEThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:34 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 26 min |
| Aug 6, 7:57 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Crawford | 48 min |
| Aug 6, 8:32 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Cass, Guthrie | 43 min |
| Aug 6, 9:08 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 52 min |
| Aug 6, 9:26 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass, Ringgold, Taylor, Union | 49 min |
| Aug 6, 9:41 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass | 49 min |
| Aug 6, 9:58 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Guthrie, Madison | 47 min |
| Aug 6, 10:16 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Madison, Ringgold, Taylor, Union | 44 min |
| Aug 6, 10:30 PM CDT | Tornado Warning | DMX | Adair, Madison | 28 min |
| Aug 6, 10:45 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur | 45 min |
| Aug 6, 10:46 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Warren | 29 min |
| Aug 6, 11:08 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Wayne | 52 min |
| Aug 6, 11:32 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Monroe | 43 min |
| Aug 6, 11:36 PM CDT | Tornado Warning | DMX | Lucas, Marion, Monroe | 24 min |
| Aug 6, 11:48 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Poweshiek | 57 min |
| Aug 7, 12:02 AM CDT | Severe Thunderstorm Warning | DMX | Davis, Wapello | 58 min |
| Aug 7, 3:19 AM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin | 41 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.